I was recently diagnosed with shingles. The rash showed up about 3 days ago (2 days after pain started). I'm taking Valtrax now to get rid of the rash, but my leg pain is worse. Pain starts in my left buttocks (deep in the tissue) and radiates down toward my knee. It surges on and off. The pain is moderate. I'm taking alieve and ibuprofin to help with the pain, and it is effective to a point, but not completely and doesn't last very long.
How long should I expect this pain to keep going? Im 23 years old and I read that chances of postherpetic neuralgia is slim to none in people my age.
The pain in the legs and the buttocks is due to the involvement of the lower segment of the dermatome. The interneuron networks, for the lower legs may underlie the development of neuralgia. Post herpetic neuralgia, usually is confined to the area of original dermatomal involvement, can persist for weeks, months, or years and often is severe.
The pain observed more frequently after cases of herpes zoster ophthalmicus and in instances of upper body dermatomal involvement.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.